MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Catalog Number 5551-G-299
Medical Device Problem Codes Unstable (1667); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Injury (2348)
Date of Event 07/01/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding pain and swelling involving a triathlon patellar component was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as the device was not returned, it appears to remain implanted.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: there is no medical information neither are x-rays available at any later time between the most recent available information of (b)(6) 2016, and the time of revision on (b)(6) 2017.This is 1½-years, a timeframe where a lot of things may happen.I have seen the new pictures of the tibial bearing that was possibly the only revised component.The pictures show no obvious pathology, at least no evidence of relevant wear that might suggest instability.Combined with the already existing information, it is still not clear what caused the failure.Some of the attached pictures are not very sharp but the lower one is pretty good with a shiny smooth surface without damage.The loose wire is probably explantation damage to remove the bearing while the yellow discolouration is normal due to protein absorption by the poly from the synovial fluid.In conclusion, unfortunately still no conclusive answer to the failure mode of the case due to lack of relevant information.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other similar event for the lot referenced.Conclusions: the event could not be confirmed nor the root cause determined because insufficient information was provided.The provided medical records were reviewed by a consulting clinician who indicated there are no procedure-related matters evident to explain the complaints of the patient.Also from the patient-related perspective no clue to the potential cause of complaints.The devices appear very adequate and consequently this case cannot be solved with the current information.It would not be impossible that the hardware from the previous acl reconstruction, still present in distal femur and/or proximal tibia might contribute to symptoms but this requires clinical examination to cross-check with local complaints and is beyond the scope of this review.No further investigation for this event is possible at this time.More recent medical records and x-rays are required to further investigate this event.If additional information becomes available to indicate further evaluation is warranted, this investigation will be reopened.
 
Event or Problem Description
Patient called stating that she had a right knee replacement on (b)(6) 2013.On or about (b)(6) 2013 she started experiencing pain, swelling and loosening.Update: patient reported that only the femoral component was revised.Update: it is noted that a triathlon insert component was returned to stryker for evaluation; therefore it appears that only the insert was revised.Update: it was reported through mw5079852 "severe swelling, pain, right knee clicking, instability.".

Brand Name
TRIATHLON ASYMMETRIC X3 PATELLA
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8039508
Report Number0002249697-2018-03608
Device Sequence Number16510234
Product Code JWH
UDI-Device Identifier07613327014792
UDI-Public07613327014792
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2018
Device Catalogue Number5551-G-299
Device Lot NumberRYRL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient Weight118